MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ELITE VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL14304
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Infection (1933); Capsular Bag Tear (2639)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system has been used after the event without incidents.The investigation is ongoing.
 
Event or Problem Description
The user facility in france reported that during the fragmentation phase, without audible alert, the phacoemulsifier switched to max suction mode with rupture.The suction triggered on its own when the surgeon had operated at the bottom of the groove, and without warning.The patient experienced edema/inflammation and a vitrectomy was impossible due to local anesthesia.The patient's best corrected visual acuity is 1/20.
 
Additional Manufacturer Narrative
The field service technician on site reported this is applicative problem and not equipment problem, other surgeons use stellaris without problem.Suspected isolated cassette malfunction affecting vacuum control or a momentary software/configuration glitch.User-specific factors may have contributed, as the surgeon was relatively inexperienced.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
Additional information: the surgeon indicates she doesn't have enough experience yet, but here are a few points to consider: during surgery of (b)(6) 2025, the 3 parts iol was inserted in the sulcus despite in the capsular bag as planned.Currently the patient presents with inflammation with ongoing treatment.Va was 2/10 which increased to 7/10 but it was not final as the patient presents a risk of retinal detachment.Additional medical intervention was anterior vitrectomy.No further information provided.

Brand Name
STELLARIS ELITE VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key21752066
Report Number0001920664-2025-00034
Device Sequence Number8200022
Product Code HQC
UDI-Device Identifier00757770520251
UDI-Public(01)00757770520251
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL14304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown